MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Chest Pain (1776); Myocardial Infarction (1969); Obstruction/Occlusion (2422)
Date of Event 04/16/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the myocardial infarction could not be definitively determined based on the information available.There was no ivl malfunction reported.The cec determined that the mi is possibly related to the study device and definitely related to the procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.A shockwave c2+ intravascular lithotripsy (ivl) catheter was used to treat a lesion in the mid left anterior descending (lad) artery.The ivl catheter successfully delivered 120 pulses at 6 atm max.There was no report of an ivl device malfunction.A month after the index procedure, the patient experienced non-cardiac chest pain.The chest pain was resolved, and the patient was discharged the next day.The clinical site had determined that the relationship of the chest pain and to the procedure is not related to the ivl device.Additionally, the patient's bloodwork indicated that ckmb and troponin levels were outside the normal range the day of the index procedure.The site indicated that bloodwork levels could fluctuate between pre-visit and post-visit.The subject was instructed to continue taking medications and no new medications were added.The clinical site had determined that the relationship of this event and to the procedure is not related to the ivl device.This event was sent to the clinical events committee (cec) for adjudication of the patient's myocardial infarction (mi).The film was reviewed, and they observed a side branch occlusion.The ecg was completed, and the mi was categorized as a non-st-elevation myocardial infarction (nstemi).The cec determined that the mi is possibly related to the study device and definitely related to the procedure.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the myocardial infarction, cardiac arrest, and death could not be definitively determined based on the information available.There was no ivl malfunction reported.The cec determined that the mi is possibly related to the study device and definitely related to the procedure.The clinical site determined that that death and cardiac arrest was possibly related to the study device and procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
Shockwave medical received additional information from the clinical site.Months after the index procedure, the patient expired due to cardiorespiratory arrest.The site determined that the death was possible to the study device and procedure.The patient had agonal breathing and could not get a blood pressure.Additionally, the patient was not responding well to advanced cardiac life support (acls).

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20739542
Report Number3015053858-2024-00128
Device Sequence Number8483934
Product Code QMG
UDI-Device Identifier00195451000027
UDI-Public(01)00195451000027(17)251231(10)02A231218A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberC2PIVL3512
Device Catalogue NumberC2PIVL3512
Device Lot Number02A231218A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POST-DILATATION CATHETER- ABBOTT; POST-DILATATION CATHETER- ABBOTT; PRE-DILATATION CATHETER - ABBOTT; PRE-DILATATION CATHETER - ABBOTT
Outcome Attributed to Adverse Event Death; Other;
Patient Age69 YR
Patient SexFemale